Alert archive / California / Snow Advisories in 2006

Snow Advisory 11, NWS Eureka, CA

March 14, 2006

NWS Eureka, CA issued this snow advisory at Mar 14, 2006, 10:43 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 10:43 AM PST (18:43 UTC)
Expired
Mar 14, 2006, 9:06 PM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 141843
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1043 AM PST TUE MAR 14 2006

.SNOWFALL HAS DECREASED DURING THE EARLY MORNING AS LAST NIGHTS
STORM MOVES EAST. SNOW WILL INCREASE DURING THE LATE AFTERNOON AND
EVENING OVER THE MOUNTAINS AS ANOTHER FRONT MOVES ACROSS THE AREA.
SNOW IS EXPECTED TO DECREASE AGAIN AFTER MIDNIGHT.

CAZ003-004-076-150600-
/O.CAN.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/
/O.NEW.KEKA.SN.Y.0011.060314T1843Z-060315T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1043 AM PST TUE MAR 14 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOWFALL WILL INCREASE DURING THE AFTERNOON AND CONTINUE THROUGH
THE EVENING. SNOW LEVEL WILL BE 2500 TO 3000 FEET THIS AFTERNOON
AND FALL TO 2000 TO 2500 FEET OVERNIGHT. NEW SNOW FALL BETWEEN
NOON AND MIDNIGHT WILL BE 4 TO 6 INCHES ABOVE 3000...2 TO 4 INCHES
FROM 2500 FEET TO 3000 FEET AND LESS THAN TWO INCHES BELOW 2500 FEET.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS46 KEKA 150506
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
906 PM PST TUE MAR 14 2006

CAZ003-004-076-150615-
/O.CAN.KEKA.SN.Y.0011.000000T0000Z-060315T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
906 PM PST TUE MAR 14 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. SIGNIFICANT SNOWFALL HAS DIMINISHED THIS EVENING.
ISOLATED SNOW SHOWERS WILL CONTINUE TONIGHT AND DIMINISH THROUGH
THE EARLY MORNING HOURS WITH LESS THAN AN INCH OF ADDITIONAL
ACCUMULATION EXPECTED.

$$

EL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 14, 4:45 AM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Mar 14, 4:45 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
445 AM PST TUE MAR 14 2006

.SYNOPSIS...NORTHWEST CALIFORNIA WILL REMAIN IN A COLD AND MOIST
WEATHER PATTERN UNTIL SATURDAY. A COLD FRONT MOVED INTO THE DISTRICT
YESTERDAY AFTERNOON AND EVENING...BRINGING UP TO 8 INCHES OF NEW
SNOW ABOVE 3000 FEET AND UP TO 4 INCHES OF NEW SNOW DOWN TO 2000
FEET. PERIODS OF SHOWERS WILL CONTINUE TODAY AS A COLD POOL MOVES
OVER THE AREA. WEDNESDAY THROUGH FRIDAY...ANTICIPATE MORE INTERVALS
OF PRECIPITATION...AND BELOW NORMAL TEMPERATURES FOR MID MARCH.

&&

.UPDATE...WINTER STORM WARNING HAS BEEN DOWNGRADED TO AN ADVISORY.
SHORT WAVE RIDGING AHEAD OF THE COMPACT SYSTEM...CENTERED AT 40N
127W HAS BROUGHT SOME CLEARING AND WARMING.  SNOW LEVELS WILL BE
ABOVE 3000 FEET IN MOST AREAS TODAY AND LOWER WITH THE SYSTEM
TONIGHT.

&&

.SHORT TERM...EARLY MORNING SATELLITE PICTURES SHOWED AN UPPER LEVEL
LOW CENTERED WEST OF OREGON SLOWLY MOVING EAST. OPEN CELLULAR
CUMULUS CONVECTION...ON THE CYCLONIC SIDE OF A 130KT JET...WAS
STREAMING RIGHT TOWARD THE NORTHWEST CAL COAST. SCATTERED LIGHTNING
STRIKES WERE DETECTED IN THE CSTL WATERS IN THE LATE AFTERNOON AND
DURING THE EVENING ON MONDAY. AN NWS WEATHER SPOTTER IN BRICELAND AT
1600 FEET (IN SOUTHERN HUMBOLDT COUNTY) REPORTED SNOW FALLING 11PM
PST (UP TO AN INCH ON THE GROUND) AND THUNDER FROM A DISTANCE CELL
OVER THE COASTAL WATERS. THUNDER-SNOW? VAPOR CHANNEL SHOWED THE
PRIMARY MID LEVEL VORTEX NEAR 132.5W NEAR 40.5N. TRENDS IN SATELLITE
IMAGERY AND MODEL DATA HAS THIS VORTEX HEADING RIGHT INTO THE
FORECAST AREA THIS AFTERNOON. TEMPTED TO DOWNGRADE THE WINTER STORM
WARNING TO AN ADVISORY TODAY. WITH THE INCOMING VORTEX AND THE
POTENTIAL FOR CONVECTIVE DOWNBURSTS AND PERIODS OF HEAVY SNOW
THROUGHOUT NW CALIF MOUNTAINS...WILL LEAVE THE WINTER STORM WARNING
GOING THROUGH AT LEAST 4-6PM. NWS WEATHER SPOTTERS ALREADY REPORTED
8 INCHES OF SNOW IN 5 HOURS AT 3500 FT IN DINSMORE AND 4 INCHES IN 4
HOURS IN HAYFORK AT 2000 FEET AS A COLD FRONTAL BAND MOVED THROUGH
THE DISTRICT YESTERDAY AFTERNOON/EVENING.

GFS/ETA SOLUTIONS INDICATE 700-500MB SHORT-WAVE TROUGH PASSAGE THIS
EVE...THEN INCREASING STABILITY AND DOWNWARD MOTION AFTER 06Z WED.
THUS...WILL REDUCED POPS AFTER 06Z ALL ZONES. ANOTHER SHORT-WAVE
SYSTEM WILL DROP DOWN FROM THE GULF OF ALASKA ON WED. EXPECT A
RE-NEWED ROUND OF PRECIP...ALONG WITH WARNINGS OR ADVISORIES FOR
SNOWFALL WEDNESDAY THROUGH THURSDAY. SNOW LEVELS SHOULD BE HIGHER ON
WED AND THU. 500 FEET EITHER OF 3KFT WILL MEAN THE DIFFERENCE
BETWEEN A WARNING OR AN ADVISORY. LATEST QPF GUIDANCE FROM NCEP
MODELS AND HPC GRIDS YIELD BELOW WARNING SNOW AMOUNTS IN 12 HRS OR
IN 24 HRS IF SNOW LEVELS RISE ABOVE AND REMAIN ABOVE 3000 FEET.

.LONG TERM...BROAD UPPER-LEVEL TROUGH WILL REMAIN OFFSHORE THE
FORECAST AREA FRI...BRINGING PERIODIC PRECIP. TROUGH ALOFT SHOULD
PASS EAST ON SATURDAY AND PUT NW CALIF IN A N-NWLY FLOW PATTERN.
FLOW PATTERN DOES LOOK BETTER FOR DRYING AND STABILIZATION OF THE
AIR MASS. SUSPECT WE WILL STILL SEE SHALLOW SHOWER ACTIVITY ON
SATURDAY...DUE TO INSTABILITY ASSOCIATED WITH COLD AIR ALOFT AND AN
ONSHORE FLOW. ON SUNDAY...OFFSHORE FLOW DEVELOPS AS A RIDGE BUILDS
INLAND. WILL KEEP THE BULK OF THE FORECAST AREA MAINLY DRY. GFS
SOLUTION BRINGS A FRONTAL SYSTEM THROUGH THE RIDGE ON MON OR TUE
NEXT WEEK. WILL DOWN PLAY THE PRECIP CHANCES WITH THIS FRONT. THE
FRONT WILL PROBABLY STALL OUT AS IT RUNS UP A STRONG DOWNSTREAM
RIDGE. =DJB

 &&

  .AVIATION....SHOWERS WITH TEMPORARY MVFR CONDITIONS WILL CONTINUE
THROUGH THE DAY AT ALL AIRPORTS. THUNDERSTORMS ALSO LIKELY AT
COASTAL AIRPORTS THROUGH THE MORNING AS UPPER LEVEL TROUGH
APPROACHES THE COAST. EXPECT CLEARING CONDITIONS LATE THIS EVENING
AFTER LOW MOVES ONSHORE. KLEESCHULTE

 &&

.EKA...WATCHES/WARNINGS/ADVISORIES...
/WINTER STORM WARNING ABV 2500FT CAZ003-004-076/
/SMALL CRAFT ADVISORY PZZ450>475/

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.